Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2014, 7:49 PM CDT for 4 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 13, 2014, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Laclede County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 4:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS53 KSGF 140049
SVRSGF
MOC029-105-169-215-140115-
/O.NEW.KSGF.SV.W.0071.140414T0049Z-140414T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
EASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF LEBANON TO 6 MILES NORTHEAST OF
LEBANON TO 9 MILES SOUTH OF LEBANON...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. 60 MPH WIND GUST REPORTED IN
LEBANON MISSOURI.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROCKER...DIXON...FORT LEONARD WOOD...LEBANON...RICHLAND...ST.
ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 124 AND 168 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3801 9202 3762 9204 3748 9224 3748 9270
3773 9266 3800 9271 3803 9257
TIME...MOT...LOC 0049Z 258DEG 48KT 3788 9259 3776 9253
3757 9256
HAIL...<.75IN
WIND...60MPH
$$
KARDELL1 follow-up statement
667
WWUS53 KSGF 140113
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT SUN APR 13 2014
MOC029-105-169-215-140122-
/O.EXP.KSGF.SV.W.0071.000000T0000Z-140414T0115Z/
CAMDEN MO-LACLEDE MO-PULASKI MO-TEXAS MO-
813 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS...
PULASKI...EASTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES WILL
EXPIRE AT 815 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3801 9202 3762 9204 3748 9224 3748 9270
3773 9266 3800 9271 3803 9257
TIME...MOT...LOC 0112Z 258DEG 48KT 3794 9221 3782 9215
3763 9218
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:35 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 13, 6:35 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT Sun Apr 13 2014
.SHORT TERM...(This Evening through Monday Night)
Issued at 1245 PM CDT SUN APR 13 2014
A strong cold front will sweep through the region tonight with
unseasonable cold Mon/Mon night. Guidance is continuing to
indicate light precip ahead of the main long wave trough axis over
the Plains Monday. Progged vertical thermal profiles support some wet
snow at many locations from mid morning into the afternoon,
particularly over western and and northern halves of cwfa.
Blustery, cold, and damp sums it up for the day on Monday.
A widespread frost/hard freeze looks likely Mon night with most
guidance dropping temperatures well down into the 20s. A sfc ridge
axis will be over the region by 12z Tue with light winds aiding in
radiational cooling. Freeze watch is out now for Mon night, and the
warning will follow either later today or tonight.
.LONG TERM...(Tuesday through Sunday)
Issued at 1245 PM CDT SUN APR 13 2014
Cold temperatures and a dry air mass will continue into Tuesday.
The sfc ridge axis will shift east of the area late Tue/Tue night.
While a light south to southeast wind will become established over
the area Tue night, the dry air mass will still likely allow
temperatures to drop quickly in the evening and reach down to near
freezing in many areas. Will look at at the possibility of a frost
advisory as that time period draws closer.
Temperatures will moderate somewhat for Wed-Thu. Another shortwave
and sfc low/trough will pass through the region Thu night/early
Fri. Gulf moisture will be greatly limited/modified ahead of this
system with showers/isolate tstms expected.
Looks like a more amplified upper level pattern may become
established over the CONUS by late in the week with a sharp upper
level ridge axis setting up over the eastern Rockies or Plains by
late in the week. The 00z ECMWF is more progressive with the
ridge (versus the 12z GFS), shifting it east of the area by Sunday and
spitting out some light precip late in the weekend. Will probably
hold off on any significant mention of precip for now with dry low
levels expected to be in place with sfc high pressure just off to
the east.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 631 PM CDT SUN APR 13 2014
Convection associated with approaching cold front and extend of
cold air advection induced low level saturation to impact aviation
operations. Ceilings vary considerably in behind the initial line
of storms...though anticipate ceilings to drop to at least IFR and
then last well into Monday as saturation occurs.
&&
.CLIMATE...
Issued at 247 PM CDT SUN APR 13 2014
Record lows for April 15th:
Springfield: 25 deg F...1928
Joplin : 26 deg F...1983
West Plains: 25 deg F...1950
Rolla-Vichy: 27 deg F...1962
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING from 10 PM Monday to 9 AM CDT Tuesday FOR
MOZ055>058-066>071-077>083-088>098-101>106.
KS...FREEZE WARNING from 10 PM Monday to 9 AM CDT Tuesday FOR KSZ073-
097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Runnels
CLIMATE...DSAHazardous weather outlook, Apr 13, 7:08 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 PM CDT SUN APR 13 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 708 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. DISCUSSION... A LINE OF SEVERE STORMS WAS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AS IT QUICKLY PUSHES EAST ACROSS THE MISSOURI OZARKS. THE LINE OF STORMS WILL CONTINUE TO TRACK EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING. A BRIEF SPIN UP TORNADO WOULD NOT BE OUT OF THE QUESTION ALONG THE SQUALL LINE...HOWEVER THE MAIN SEVERE WEATHER RISK WILL BE WITH STRAIGHT LINE WINDS. WIND GUSTS OF 30 TO 40 MPH WILL REMAIN POSSIBLE AHEAD OF THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY NORTHWEST WINDS TO 35 MPH WILL BE POSSIBLE MONDAY. FROST AND FREEZE CONDITIONS ARE INCREASINGLY LIKELY MONDAY NIGHT AND EARLY TUESDAY MORNING. TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 20S. ADDITIONAL CHANCES FOR FROST AND A LIGHT FREEZE WILL OCCUR TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. GUSTY SOUTH WINDS WILL DEVELOP OVER SOUTHEAST KANSAS AND WESTERN MISSOURI ON WEDNESDAY WITH AN ELEVATED FIRE WEATHER RISK POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS EAST OF AN ANDERSON TO COLE CAMP LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 13, 6:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST LOCKWOOD 37.39N 93.95W
04/13/2014 M67 MPH DADE MO CO-OP OBSERVER
&&
DSALocal storm report, Apr 13, 6:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST HUMANSVILLE 37.79N 93.58W
04/13/2014 E60 MPH POLK MO EMERGENCY MNGR
&&
LINDENBERGLocal storm report, Apr 13, 7:00 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST 2 W BOLIVAR 37.61N 93.45W
04/13/2014 E60 MPH POLK MO TRAINED SPOTTER
&&
LINDENBERGLocal storm report, Apr 13, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 3 NNE FRISTOE 38.15N 93.25W
04/13/2014 E60 MPH BENTON MO PUBLIC
&&
LINDENBERGLocal storm report, Apr 13, 7:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST 2 E ELKTON 37.85N 93.38W
04/13/2014 E60 MPH HICKORY MO PUBLIC
50 TO 60 MPH WINDS ESTIMATED.
&&
LINDENBERGLocal storm report, Apr 13, 7:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST LEBANON 37.68N 92.66W
04/13/2014 E60 MPH LACLEDE MO EMERGENCY MNGR
AT THE OFFICE OF EMERGENCY MANAGEMENT
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Laclede and 5 more | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.